Bhaskar Bhattacharya | Mathematics | SIU

Southern Illinois University



College of Engineering, Computing, Technology, and Mathematics

Bhaskar Bhattacharya


Bhattacharya profile photo

P: 618.453.6503


O: Neckers 263


Professor, Ph.D., University of Iowa, 1993. Order restricted statistical inference, I-projections, linear models, and multivariate analysis.

Research Interests

I am interested in `constrained statistical inference', which includes solving statistical application problems under some type of restrictions. I also work in the area of finding I-projections and investigating their properties.

Selected Publications

1.  Bhattacharya, B. and M. Al-Talib, “A Minimum Relative Entropy based Correlation Model between the response and Covariates”, Journal of the Royal Statistics Society – Series B, 79, 1095-1118, 2017.  

2. Bhattacharya, B., “An Iterative Procedure for General Probability Measures to obtain I-Projection onto Intersection of Convex Sets”, Annals of Statistics, 34, 878 – 902, 2006.

3. Peiris, T. B., and Bhattacharya, B. “Constrained Inference in Linear Regression”, Journal of Multivariate Analysis, 151, 133-150, 2016.  

4. Bhattacharya, B., “Covariance Selection and Multivariate Dependence”, Journal of Multivariate Analysis,        106, 212–228, 2012.

5. Bhattacharya, B., “Maximum entropy characterization for the multivariate Louisville distribution”, Journal of Multivariate Analysis, 97, 1272 – 1283, 2006.

6. Bhattacharya, B. and Basu, A., “Disparity based goodness-of-fit tests for and against isotonic order restrictions for multinomial models”,Journal of Nonparametric Statistics, 15, 1, 1 – 10, 2003

7. Bhattacharya, B. and Habtzghi, D., "Median of the p-value under the alternative hypothesis", The American Statistician, 56, 3, 202-206, 2002.